Alert archive / Guam / Flash Flood Warnings in 2019

Flash Flood Warning 2, NWS Guam

February 23, 2019

NWS Guam issued this flash flood warning at Feb 23, 2019, 2:24 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 23, 2019, 2:24 AM CST (08:24 UTC)
Expired
Feb 23, 2019, 10:30 AM CST
In force
8 hr
Issued by
NWS Guam
Area
Storm-based polygon
Flood severity
None

The radar

The Andersen AFB radar (PGUA), 4 km from the middle of the area, began a volume at 08:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The text

As transmitted.

397 
WGMY50 PGUM 230827
FFWGUM
GUC010-231630-
/O.NEW.PGUM.FF.W.0002.190223T0827Z-190223T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tiyan GU
624 PM ChST Sat Feb 23 2019

The National Weather Service in Tiyan Guam has issued a

* Flash Flood Warning for...
  Guam 
  * Until 230 AM ChST Sunday.

* At 624 PM ChST, Doppler radar and automated rain gauges indicated 
  heavy rain falling across the warned area. Over 7 inches of rain 
  have fallen. Flash flooding is already occurring.

Additional rainfall amounts of 3 to 5 inches are possible through 
Sunday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Hikers should avoid streams or creeks.

Please report flooding to your local law enforcement agency when you
can do so safely.

A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.

&&

LAT...LON 1334 14464 1341 14465 1343 14463 1348 14476
      1352 14481 1364 14485 1365 14488 1360 14490
      1359 14495 1353 14494 1342 14478 1328 14476
      1323 14467

$$

Kleeschulte

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Guam wrote its last area forecast discussion before this flash flood warning went out at Feb 23, 12:49 AM CST, 1 hour 35 minutes earlier.

Area forecast discussion, Feb 23, 12:49 AM CST, 1 hour 35 minutes before
Area Forecast Discussion
National Weather Service Tiyan GU
449 PM ChST Sat Feb 23 2019

.Marianas Synopsis...
The center of Typhoon Wutip is southwest of Guam and moving toward
the northwest. Winds are strong and gusty across the local forecast
zones and Radar VAD winds are east about 55 knots. Radar also shows
bands of heavy showers across Guam and Rota that have been edging
northward.

&&

.Discussion...
Typhoon Wutip is moving more slowly and bands of heavy showers have
been increasing across the local zones. A slower moving typhoon
would cause more showers and gusty winds through Sunday or Monday.
Significantly drier weather is not expected until later next week.

&&

.Marine...
Ipan Buoy shows combined seas of 17 to 19 feet with some sets of 30
feet, and Ritidian Buoy shows seas of 14 feet with a set to 25 feet
earlier. A Hazardous Seas Warning remains in effect for Tinian and
Saipan; and a High Surf Warning remains in effect for all islands. A
Tropical Storm Warning remains in effect for Guam and Rota. Starting
Sunday, winds and seas should start to diminish, unless the typhoon
slows even more and maintains its current strength. Hopefully, by
Wednesday night, seas should be down below 10 feet.

&&

.Tropical systems...
Typhoon Wutip remains category 3 on the Saffir-Simpson scale and the
eye is about 150 miles southwest of Guam's south coast. It seems to
be near peak strength but has also been moving more slowly. Latest
guidance indicates Wutip will begin to weaken early Sunday morning.
Models also indicate Wutip could move more slowly toward the
northwest or north-northwest through Tuesday. For more information
on TY Wutip, see bulletins issued by the Joint Typhoon Warning Center
under WMO header WTPN31 PGTW...and the National Weather Service
under WMO HEADER WTPQ31 PGUM.

&&

.Eastern Micronesia and Chuuk...
Quiet weather prevails across this area with moderate to fresh trade
winds and only isolated light showers. Later this week, a slightly
stronger trade-wind flow and a few more showers could develop from
east to west across the southern Marshall islands, and then toward
Kosrae, Pohnpei and Chuuk States. The northern Marshall Islands
remain very dry.

&&

.Western Micronesia Yap and Koror...
Typhoon Wutip is between Yap and Guam this afternoon, and moving
slowly northwest. High Surf Warning at Yap and a High Surf Advisory
at Koror remain in effect, and large waves from Wutip are causing
hazardous marine conditions over Yap State and northern the parts of
Palau. Marine and surf conditions will remain hazardous the next few
days as Wutip moves slowly into the Philippine Sea. Weather over Yap
and Koror remains relatively dry and the hazardous marine conditions
should be improving on Monday and Tuesday.

&&

.GUM WATCHES/WARNINGS/ADVISORIES...
GU...Tropical Storm Warning for GUZ001-002.

     High Rip Current Risk through Wednesday afternoon for
	 GUZ001>004.

     High Surf Advisory from 6 AM Tuesday to 6 AM CHST Wednesday for
     GUZ001>004.

     Flash Flood Watch through late Monday night for GUZ001-002.

     High Surf Warning until 6 AM CHST Tuesday for GUZ001>004.

     Tropical Storm Watch for GUZ003-004.

Marianas Waters...Tropical Storm Warning for PMZ151-152.

     Tropical Storm Watch for PMZ153-154.

     Small Craft Advisory from 6 AM Monday to 6 AM CHST Wednesday for
     PMZ153-154.

     Hazardous Seas Warning until 6 AM CHST Monday for PMZ153-154.

&&

Kleeschulte/Baqui/Simpson

The office that day

Everything else NWS Guam issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 22, 6:32 PM CSTFlash Flood WarningGUM8 hr
Feb 23, 12:57 AM CSTAreal Flood AdvisoryGUM2 hr
Feb 23, 2:36 AM CSTAreal Flood AdvisoryGUM8 hr

Nearby

Flash Flood Warnings in Guam, 2019Every flash flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.